MAUDE Adverse Event Report: COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was undergoing gastropexy using a entuit secure gastrointestinal suture anchor set.The customer reports that the wire breaks before they can squeeze the anchor on the skin.The physician obtained a replacement device and completed the procedure through another puncture site.The device that is the subject of this report is not available for evaluation.No further event or patient information was provided.
 
Additional Manufacturer Narrative
Additional information: the reporter clarified that it was the wire guide that broke.Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, and quality control was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number related to broken wire guide.Per the ifu: "withdrawal or manipulation of the wire guide through the needle tip may result in breakage." it is possible this event is related to the torque placed on the wire guide; however there is not enough evidence to identify a definitive root cause at this time as the product was not returned.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6659904
Report Number1820334-2017-01412
Device Sequence Number19216917
Product Code FGE
UDI-Device Identifier00827002355699
UDI-Public(01)00827002355699(17)200322(10)7771395
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberGIAS-SRM-2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date06/22/2017
Supplement Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;